Numerical analysis
L2 stability of nonlinear finite-volume schemes for linear hyperbolic systems
Comptes Rendus. Mathématique, Volume 351 (2013) no. 17-18, pp. 707-711.

In this Note we prove the L2 stability of a large class of finite-volume schemes applied to hyperbolic systems of linear partial differential equations on multidimensional unstructured meshes. This class includes nonlinear schemes that could be either explicit or implicit. We also derive a bound on the condition number of the implicit version of the schemes.

Dans cette Note, nous démontrons la stabilité L2 dʼune grande classe de schémas volumes finis pour la résolution des systèmes hyperboliques dʼéquations aux dérivées partielles linéaires sur maillages non structurés. Cette classe inclut des schémas non linéaires, qui peuvent être sous forme explicite ou implicite. On donne également une borne sur le conditionnement de la version implicite des schémas.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2013.09.008
Ndjinga, Michaël 1

1 CEA-Saclay, DEN, DM2S, STMF, LMEC, F-91191 Gif-sur-Yvette, France
@article{CRMATH_2013__351_17-18_707_0,
     author = {Ndjinga, Micha\"el},
     title = {$ {L}^{2}$ stability of nonlinear finite-volume schemes for linear hyperbolic systems},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {707--711},
     publisher = {Elsevier},
     volume = {351},
     number = {17-18},
     year = {2013},
     doi = {10.1016/j.crma.2013.09.008},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2013.09.008/}
}
TY  - JOUR
AU  - Ndjinga, Michaël
TI  - $ {L}^{2}$ stability of nonlinear finite-volume schemes for linear hyperbolic systems
JO  - Comptes Rendus. Mathématique
PY  - 2013
SP  - 707
EP  - 711
VL  - 351
IS  - 17-18
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2013.09.008/
DO  - 10.1016/j.crma.2013.09.008
LA  - en
ID  - CRMATH_2013__351_17-18_707_0
ER  - 
%0 Journal Article
%A Ndjinga, Michaël
%T $ {L}^{2}$ stability of nonlinear finite-volume schemes for linear hyperbolic systems
%J Comptes Rendus. Mathématique
%D 2013
%P 707-711
%V 351
%N 17-18
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2013.09.008/
%R 10.1016/j.crma.2013.09.008
%G en
%F CRMATH_2013__351_17-18_707_0
Ndjinga, Michaël. $ {L}^{2}$ stability of nonlinear finite-volume schemes for linear hyperbolic systems. Comptes Rendus. Mathématique, Volume 351 (2013) no. 17-18, pp. 707-711. doi : 10.1016/j.crma.2013.09.008. http://www.numdam.org/articles/10.1016/j.crma.2013.09.008/

[1] Bank, R.E.; Scott, L.R. On the conditioning of finite element equations with highly refined meshes, SIAM J. Numer. Anal., Volume 26 (1989), pp. 1383-1384

[2] Briley, W.R.; McDonald, H. Reflections on the evolution of implicit Navier–Stokes algorithms, Comput. Fluids, Volume 41 (2011), pp. 15-19

[3] Dao, T.-H.; Ndjinga, M.; Magoules, F. Comparison of upwind and centered schemes for low Mach number flows, Finite Volumes for Complex Applications VI – Problems & Perspectives, Springer Proceedings in Mathematics, vol. 4, 2011

[4] Després, B. Lax theorem and finite volume schemes, Math. Comput., Volume 247 (2004) no. 73

[5] Haider, F.; Croisille, J.-P.; Courbet, B. Stability analysis of the cell centered finite-volume MUSCL method on unstructured grids, Numer. Math., Volume 113 (2009)

[6] LeVeque, R.J. Numerical Methods for Conservation Laws, Lectures in Mathematics, ETH Zürich, Birkhäuser, Basel, 1990

[7] Ndjinga, M. Spectral stability of finite volume schemes for linear hyperbolic systems, C. R. Acad. Sci. Paris, Ser. I, Volume 349 (2011), pp. 1111-1115

[8] Serre, D. Systems of Conservation Laws I, Cambridge University Press, 1999

[9] Vila, J.-P.; Villedieu, P. Convergence de la méthode des volumes finis pour les systèmes de Friedrichs, C. R. Acad. Sci. Paris, Ser. I, Volume 325 (1997), pp. 671-676

Cited by Sources: